MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER
Model Number 1012450-08
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); Material Rupture (1546); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for evaluation.It has not yet been received.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a de novo lesion in the moderately calcified, moderately tortuous right coronary artery.A 3.25x8mm nc trek balloon dilatation catheter (bdc) was prepped with difficulty and was not soaked prior to use.The bdc was advanced without resistance, and inflation was initiated when a leak was immediately noted from the balloon.A non-abbott balloon was used to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual and functional inspections were performed on the returned device and the reported preparation issue and balloon rupture were unable to be confirmed due to the torn outer member.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents reported from this lot.It should be noted that the nc trek rx, global, instructions for use states: submerge the balloon in sterile heparinized normal saline during balloon preparation, to activate the coating.In this case, the reported ifu violation of the device not soaked prior to preparation did not cause or contribute to the reported outer member tear or rupture.In this case, although there were issues during prep, the device was able to prep without any leaks noted, which would suggest that the device was not damaged prior to use.The investigation was unable to determine a conclusive cause for the reported difficulty to prep the deice or material rupture.The noted scratch on the outer member also suggests interaction causing possible damage to the outer surface of the outer member material.The noted bends on the hypotube likely occurred during packing for return analysis.There is no indication of a product quality issue with respect to manufacture, design or labeling.Na.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10292439
Report Number2024168-2020-05961
Device Sequence Number3624227
Product Code LOX
UDI-Device Identifier08717648151910
UDI-Public08717648151910
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model Number1012450-08
Device Catalogue Number1012450-08
Device Lot Number00221G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/11/2020
Initial Date Received by Manufacturer 07/01/2020
Supplement Date Received by Manufacturer09/02/2020
Initial Report FDA Received Date07/17/2020
Supplement Report FDA Received Date09/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1